MAUDE Adverse Event Report: BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON INJECTOR LUER LOCK N35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It is reported leakage.Event details: during reconstitution of methotrexate used for ectopic pregnancy with the bd phaseal¿ system kit part numbers 515003 (injector®), 515100 (protector®), and batches 2408005 (injector®) and 2406113 (protector®); a leakage of the product is observed.In fact, the nurse connects the syringe to the kit and injects air into the bottle in accordance with the manufacturer's recommendations.As she drew in the contents with the syringe, a leakage of product was observed between the injector® and the protector®, and the product dripped onto the nurse's open field and gloves.The entire bottle leaked.The nurse used another kit with the same references and unknown batches, to successfully administer the prescribed dosage of methotrexate.Number of patients or persons concerned: 1.Number of devices involved: 1.Clinical consequences and current status of patient or person involved: exposure of nursing staff to a hazardous substance as a result of methotrexate spillage (but no direct contact with oral or ocular skin or mucous membranes).No clinical consequences for the patient.Time lost: 10 minutes while another kit is used.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: our quality team received one protector assembled with a vial and injector for investigation.Upon visual inspection, no damage or visible defects were found.Functional testing was performed, liquid flowed from the syringe through the injector and into the vial without issue.No leaks were observed at the connections between the injector and protector or between the protector and vial.A review of the device history was performed for injector lot 2408005, no deviations or nonconformance's were identified during production that could have contributed to the reported event.Product undergoes visual and functional inspections throughout manufacturing to ensure the quality and functionality of the device, including leakage testing and verification all critical dimensions are within specification.No issues related to the reported incident were found.Based on the sample evaluation and our investigation findings, we were unable to identify any product- or process-related root cause for the reported concern.To support proper assembly, we recommend using the m12 assembly fixture, which helps ensure a consistent and secure connection between the protector and vial.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
INJECTOR LUER LOCK N35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22307660
Report Number3003152976-2025-00296
Device Sequence Number15629608
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036(11)240805(17)270131(10)2408005
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515003
Device Lot Number2408005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown